I have had celiac disease(an autoimmune disease that attacks my intestines when I eat anything with wheat,rye,barley)and have been following a gluten free diet for about 4 years during this time if I went off the diet even just a little I would have symptoms(gas,bloating,pain,skin problems) During the holidays I went off my diet and ate pretty much what I wanted-with no adverse reactions. I am wondering if the meds I'm on for RA could be keeping my celiac disease in check. I am on prednisone,MTX and remicade-since these do suppress my immune system it would make sense that I had no symptoms-but coulld my intestines be getting damaged just without all the outward signs--I'd appreciate any thoughts--Thanks for your time-Kim
Highly likely that the medicines you are on for rheumatoid arthritis (methotrexate, prednisone, etc.) are helping with your gastrointestinal autoimmune disease. These medicines suppress the immune system so less reaction against autoimmune diseases and other inflammatory bowel diseases, such as Crohn's disease.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Oct 2011 • 2 answers
Posted 22 Sep 2013 • 2 answers
Posted 10 Feb 2016 • 0 answers
Posted 11 Jun 2016 • 1 answer
Posted 9 Mar 2017 • 3 answers